MAUDE Adverse Event Report: BIOTRONIK AG, BUELACH, SWITZERLAND PASSEO-18 5/60/130; PERIPHERAL DILATATION CATHETER

BIOTRONIK AG, BUELACH, SWITZERLAND PASSEO-18 5/60/130; PERIPHERAL DILATATION CATHETER
Model Number 357499
Medical Device Problem Codes Material Puncture/Hole (1504); Mechanical Jam (2983)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/11/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The returned instrument was subjected to a detailed technical analysis and the corresponding product release documentation was reviewed to establish whether a deviation from the manufacturing process could be the cause for this event.The instrument was returned with the guidewire used in the intervention still stuck in the guidewire lumen which could be removed after proper flushing.The inner and the outer shaft are severely flattened over a length of 580 mm.The polymer coating of the guidewire has wrapped over at its proximal end, resulting in an outer diameter of 0.52 mm.The ifu and the product label specifies a maximum outer diameter of 0.46 mm for the guidewire.Further, the investigation revealed a fine jet of water emerging from the center of the balloon when attempting inflation.Microscopic analysis of the balloon surface showed a small pinhole about 21 mm proximal to the distal x-ray marker.In close vicinity of the pinhole scratches were observed which have likely been caused by a hard, sharp-edged object such as e.G., anatomical structure.Review of the product release documentation confirmed that the instrument was manufactured according to specifications and passed all in-process and final inspections.During final inspection a 100 percent control of the guidewire lumen viability is performed.All instruments successfully passed this test.In addition to visual inspections each instrument is tested for air tightness by means of a pressure test and a helium leak test.We can therefore confirm that the instrument was delivered in a leak-proof condition.Based on the conducted investigations, no manufacturing or material related root cause could be determined.The root cause for the pinhole is most likely related to the patients anatomy.The root cause for the reported friction issue is most likely related to the damaged competitors guidewire.
 
Event or Problem Description
A passeo-18 balloon catheter was selected for treatment of a severely calcified lesion (100 percent stenosis degree) in a segment of the distal sfa / p1 segment.By use of a 6f introducer sheath and a 0.018 inch guidewire the complaint instrument was advanced towards the target lesion, but neither the guidewire nor the complaint instrument was able to cross the target lesion.The balloon could then no longer be pushed over wire, like it was glued, and both devices could only be removed together.Further, in the cathlab report it is mentioned that the balloon of the complaint instrument burst during the first inflation.

Brand Name
PASSEO-18 5/60/130
Common Device Name
PERIPHERAL DILATATION CATHETER
Manufacturer (Section D)
BIOTRONIK AG, BUELACH, SWITZERLAND
ackerstrasse 6
buelach CH-81 80
CH  CH-8180
Manufacturer Contact
6024 jean road
lake oswego, OR 97035
8772459800
MDR Report Key17363924
Report Number1028232-2023-03630
Device Sequence Number20353491
Product Code LIT
UDI-Device Identifier07640119559100
UDI-Public(01)07640119559100(17)2511
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K072765
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/20/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/23/2025
Device Model Number357499
Device Catalogue NumberSEE MODEL NO.
Device Lot Number11223117
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/15/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/14/2023
Initial Report FDA Received Date07/20/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/25/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown